Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


low cd whit haart
Jun 7, 2010

thank for your answer, i always 0 viralod whit , but low cd under 300, i do a stress life i work in hospital as nurse....i would change sustiva whit reyataz because i work in the night and give me problem of depression and concentration... i life in south part of switzerlad but i have to go in other hospital in north switzerland to do blood control because i don t want people where i work know for my hiv. i take now selenium zink vit A, vit E I do last time pcr test, i was o,5 normal...mybe i work to much in the night and is very stressfull for me...and don t help cd 4 to grow up..i want to know if hiv damage tymus gland too or low dosage of prednisone can help to improve cd 4 thank for your answer...excuse me for my bad english, i use to speak italian

Response from Dr. McGowan

Don't apologize, my Swiss and Italian are non-existant!

Yes, a change of ARV from Sustiva (efavirenz) to Reyataz (atazanavir) would be understandable if your work schedule was erratic due to the neuropsychological side effects that can come along with efavirenz.

Protease inhibitors may help increase CD4 counts more than other classes (CCR5 antagonists may also have this ability, although this has been less consistent). I may not switch meds simply for that effect, but since you have other reasons to switch it is reasonable to monitor the CD4 on the new protease inhibitor combo.

The thymus gland is largely inactive by adulthood. HIV can decrease the number of new (naive) CD4 cells that the body produces which may be slow to recover once the thymus has lost function with age. This may make the CD4 recovery less complete, especially if the counts had been very low before antiretroviral therapy was started.

No, I would not recommend prednisone to increase your CD4, in fact it would decrease it and would make you more prone to infection.

Best, Joe



Previous
seek for systematic information about PI mutation
Next
prophylaxis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement